Alert archive / Montana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Great Falls, MT

June 17, 2007Fergus County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 17, 2007, 12:38 AM MDT for Fergus County, Montana. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2007, 12:38 AM MDT (06:38 UTC)
Expired
Jun 17, 2007, 1:30 AM MDT
In force
52 min
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

County Fergus County, MT

The radar

The Billings radar (KBLX), 136 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:15 AM MDTHAIL 0.53 S Grass Range, MTHAIL DRIFTS STILL UP TO 2 FEET DEEP AT 1000 AM THIS MORNING...FROM A THUNDERSTORM THAT AFFECTED LOCATIONS SOUTH OF GRASS RANGE AROUND 115 AM.
Jun 17, 1:15 AM MDTHAIL 0.75Grass Range, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 6.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTFX 170639
SVRTFX
MTC027-170730-
/O.NEW.KTFX.SV.W.0037.070617T0638Z-070617T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1238 AM MDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FERGUS COUNTY IN CENTRAL MONTANA...

* UNTIL 130 AM MDT

* AT 1233 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTH OF LEWISTOWN...MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR GRASS RANGE AROUND 115 AM MDT.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4699 10955 4682 10947 4699 10863 4721 10889

$$

THOMSON
2 follow-up statements
000 
WWUS55 KTFX 170707
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
106 AM MDT SUN JUN 17 2007

MTC027-170730-
/O.CON.KTFX.SV.W.0037.000000T0000Z-070617T0730Z/
FERGUS MT-
106 AM MDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR SOUTH CENTRAL FERGUS COUNTY...

AT 101 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GRASS RANGE...OR ABOUT 25 MILES WEST OF WINNETT...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE REMAIN OVER RURAL AREAS THROUGH 130 
AM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR PORTIONS OF CENTRAL MONTANA.

LAT...LON 4699 10955 4682 10947 4699 10863 4721 10889

$$

THOMSON
000 
WWUS55 KTFX 170727
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
126 AM MDT SUN JUN 17 2007

MTC027-170736-
/O.EXP.KTFX.SV.W.0037.000000T0000Z-070617T0730Z/
FERGUS MT-
126 AM MDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FERGUS COUNTY
EXPIRES AT 130 AM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE COUNTY...THUS THE WARNING 
HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR PORTIONS OF CENTRAL MONTANA.

LAT...LON 4699 10955 4682 10947 4699 10863 4721 10889

$$

THOMSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:15 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 16, 11:15 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1115 PM MDT SAT JUN 16 2007

UPDATED AVIATION SECTION ONLY

.UPDATE...
WILL UPDATE ZONE AND STATE FORECASTS BY 930 PM. SEVERE WEATHER
THREAT IS DIMINISHING ACROSS THE TFX CWA FROM THE WEST THIS
EVENING. HAVE THEREFORE DROPPED THE TORNADO WATCH AT 9 PM MDT FOR
ALL BUT THE EASTERN HALF OF THE CWA (WHICH WILL BE ALLOWED TO
EXPIRE AT 10 PM MDT). MOIST SOUTHWEST FLOW ALOFT WITH LINGERING
INSTABILITY WILL KEEP NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
ACROSS SOUTHWEST AND NORTH CENTRAL MONTANA...WITH THE MAIN THREAT
FOR SEVERE WEATHER (LARGE HAIL AND STRONG WINDS) ACROSS THE EASTERN
ZONES. AM EXPECTING THE AIRMASS TO BECOME LESS UNSTABLE THROUGHOUT
THE EVENING AND OVERNIGHT AS THE UPPER LEVEL TROUGH OVER THE
PACIFIC NORTHWEST MOVES INTO THE STATE...CAUSING SHOWERS TO
DECREASE. HOWEVER...A FEW THUNDERSTORMS WILL LINGER OVERNIGHT.
WILL BE UPDATING ZONE AND STATE FORECASTS AGAIN AT 10 PM MDT TO
CANCEL REMAINDER OF WATCH.  COULSTON

&&

.AVIATION...
UPDATED 0515Z.
THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE SLOWLY
EASTWARD INTO IDAHO/WESTERN MONTANA OVERNIGHT...CONTINUING THE MOIST
AND SLIGHTLY UNSTABLE SOUTHWESTERLY FLOW ALOFT OVER SOUTHWEST AND
NORTH CENTRAL MONTANA. NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS
WILL PERSIST OVERNIGHT...BUT THE MAIN THREAT FROM THE STORMS WILL BE
HEAVY RAIN AND SMALL HAIL. CONDITIONS WILL BE MOSTLY VFR...BUT MVFR
CONDITIONS ARE POSSIBLE WITH THUNDERSTORMS. THE INVERTED SURFACE
TROUGH OVER CENTRAL MONTANA WILL ALSO MOVE ACROSS EASTERN MONTANA
OVERNIGHT...CAUSING WINDS TO BECOME BREEZY AND WESTERLY. THE UPPER
LEVEL TROUGH WILL THEN MOVE ACROSS MONTANA SUNDAY AND SUNDAY
EVENING...BRINGING SOME INSTABILITY TO THE AREA AND SCATTERED
PRECIPITATION...WITH ISOLATED THUNDERSTORMS POSSIBLE NEAR THE
KBZN...KLWT...AND KHVR TERMINALS. VERY BREEZY WESTERLY SURFACE WINDS
WILL ALSO DEVELOP DURING THE DAY.  COULSTON

&&

.PREV DISCUSSION... (ISSUED 545 PM MDT SAT JUN 16 2007)

DISCUSSION...
SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH CENTRAL AND
SOUTHWEST MONTANA FOR THE REMAINDER OF THIS AFTERNOON AND
EVENING...AS A STRONG AREA OF LOW PRESSURE DEVELOPS OVER NORTHERN
WYOMING. THERE IS THE POTENTIAL FOR A FEW TORNADOES...MAINLY EAST OF
GREAT FALLS. THUS A TORNADO WATCH WILL REMAIN IN EFFECT THROUGH THE
EVENING HOURS. AS COLDER AIR MOVES INTO THE REGION FROM THE
WEST...EXPECT SNOW TO FALL IN THE MOUNTAINS BY SUNDAY MORNING FOR
ELEVATIONS MAINLY ABOVE 7500 FEET. THE MAIN UPPER LEVEL TROF WILL
MOVE ACROSS THE REGION DURING THE DAY ON SUNDAY. EXPECT PERIODS OF
SHOWERS AND COOL TEMPERATURES AS THIS DISTURBANCE MOVES THROUGH.
STRONG WEST WINDS WILL ALSO DEVELOP ON SUNDAY MORNING...ESPECIALLY
OVER NORTH CENTRAL MONTANA. AT THIS TIME...WIND SPEEDS SHOULD REMAIN
JUST BELOW WARNING CRITERIA.

FOR SUNDAY NIGHT AND MONDAY...A BRISK WESTERLY FLOW ALOFT WILL
RESIDE OVER THE REGION AS SLIGHTLY WARMER AIR MOVES BACK INTO THE
REGION. TEMPERATURES WILL WARM UP A FEW DEGREES...BUT DO TO SOME
COLD AIR ALOFT...SCATTERED SHOWERS WILL CONTINUE AS THE AIRMASS
REMAINS UNSTABLE...ESPECIALLY DURING THE AFTERNOON HOURS. BRUSDA

MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS ARE STARTING TO COME
INTO BETTER ALIGNMENT ON EXTENDED SO CONFIDENCE IN THE FORECAST HAS
INCREASED FROM LAST NIGHT. STILL...WENT WITH CONSERVATIVE CHANGES
TOWARD THE GFS (AND NEWER ECMWF) SOLUTION AND WILL SEE WHAT TOMORROW
NIGHT BRINGS BEFORE MAKING BIGGER CHANGES. MODELS ARE NOW BOTH
INDICATING AN UPPER LEVEL RIDGE BUILDING INTO THE REGION BY TUESDAY
NIGHT. RIDGE DOMINATES THROUGH THURSDAY BEFORE GETTING PUSHED
EASTWARD AS THE NEXT PACIFIC LOW MARCHES TOWARD THE PACIFIC
NORTHWEST AND SOUTHERN BRITISH COLOMBIA. FLOW THROUGH THE RIDGE
SHOULD BE JUST DIRTY ENOUGH FOR SOME AFTERNOON AND EVENING
CONVECTION SO ONLY LOWERED POPS A LITTLE. ALSO WARMED TEMPERATURES
SLIGHTLY...AGAIN BEING CONSERVATIVE WITH MY CHANGES FOR NOW. THOMSON

FRIDAY THROUGH SATURDAY...MODELS CONTINUE WITH A LONG WAVE TROUGH
OVER THE EASTERN PACIFIC AND A BROAD UPPER LEVEL RIDGE OVER THE
UPPER MIDWEST. THUS...MONTANA WILL BE UNDER A RATHER MOIST AND
UNSTABLE SOUTHWEST FLOW ALOFT. TEMPERATURES WILL RUN WARMER THAN
SEASONAL AVERAGE ALONG WITH ISOLATED/SCATTERED
THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS. WILLIAMSON DC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  50  66  42  71 /  70  40  30  20
CTB  47  62  40  68 /  60  40  30  20
HLN  52  70  45  72 /  70  30  20  20
BZN  50  69  40  70 /  50  40  30  20
WEY  42  64  34  61 /  30  20  30  20
DLN  49  69  38  69 /  50  20  10  10
HVR  54  67  45  72 /  70  40  40  20
LWT  52  65  42  67 /  80  50  40  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM MDT THIS EVENING FOR MTZ011-013-045-
047-050-051.

&&

SHORT TERM...COULSTON/BRUSDA
LONG TERM...THOMSON/WILLIAMSON DC
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 16, 9:54 PM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
954 PM MDT SAT JUN 16 2007

MTZ008>015-044>055-172030-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
954 PM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR THE REMAINDER
OF TONIGHT IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO MOVE THROUGH THE FORECAST AREA. SOME OF THESE STORMS
MAY CONTAIN HAIL TO ONE HALF INCH IN DIAMETER AND LOCALLY HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 16, 7:20 PM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
720 PM MDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 NE HOBSON             47.03N 109.83W
06/16/2007  E0.75 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            PENNY SIZE HAIL FALLING.

&&

BRUSDA
Local storm report, Jun 16, 8:41 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
841 PM MDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     3 SW GREAT FALLS        47.47N 111.34W
06/16/2007  M48 MPH          CASCADE            MT   OFFICIAL NWS OBS

            48 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.

&&

BRUSDA
Local storm report, Jun 16, 8:42 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
842 PM MDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND GST     12 N HINGHAM            48.73N 110.42W
06/16/2007  E60.00 MPH       HILL               MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
            SIZE HAIL.

1240 PM     HAIL             5 N GILDFORD            48.64N 110.30W
06/16/2007  E0.75 INCH       HILL               MT   TRAINED SPOTTER

            HAIL COVERED GROUND AND DAMAGED WINTER WHEAT CROP.

1250 PM     TSTM WND GST     9 N GILDFORD            48.70N 110.30W
06/16/2007  E60.00 MPH       HILL               MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
            SIZE HAIL.

0103 PM     TSTM WND GST     6 SE SIMPSON            48.87N 110.11W
06/16/2007  E55.00 MPH       HILL               MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 55 MPH...AND SOME PEA SIZE
            HAIL.

0120 PM     TSTM WND GST     12 N HAVRE              48.72N 109.68W
06/16/2007  E60.00 MPH       HILL               MT   PUBLIC

            ESTIMATED WIND GUSTS NEAR 60 MPH.

0210 PM     HAIL             13 N LOHMAN             48.78N 109.40W
06/16/2007  E1.00 INCH       BLAINE             MT   TRAINED SPOTTER

            ESTIMATED QUARTER SIZE HAIL. HAIL LASTED FOR 25
            MINUTES...FROM 210 PM TO 235 PM. ESTIMATED WINDS NEAR 50
            MPH...WITH SMALL TREE BRANCHES DOWN. RAINFALL AMOUNT OF
            1.50 INCHES FELL JUST DURING THIS STORM.

0250 PM     HAIL             6 SW HOGELAND           48.79N 108.75W
06/16/2007  M0.25 INCH       BLAINE             MT   TRAINED SPOTTER

0255 PM     FUNNEL CLOUD     HARLEM                  48.53N 108.78W
06/16/2007                   BLAINE             MT   CO-OP OBSERVER

            OBSERVER SPOTTED FUNNEL CLOUD BETWEEN TOWNS OF HARLEM AND
            ZURICH...NEAR 8 MILE HILL. FUNNEL CLOUD LASTED 3-4
            MINUTES ENDING AT 255 PM. FUNNEL CLOUD REACHED HALFWAY

            DOWN TO THE GROUND BEFORE MOVING BACK UP INTO MAIN CLOUD.

0315 PM     HAIL             16 NNE HARLEM           48.75N 108.65W
06/16/2007  E1.00 INCH       BLAINE             MT   TRAINED SPOTTER

            ESTIMATED QUARTER SIZE HAIL. SEVERE CROP DAMAGE TO WINTER
            WHEAT.

0330 PM     HAIL             12 S TURNER             48.67N 108.41W
06/16/2007  M1.00 INCH       BLAINE             MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL COVERED GROUND TO ONE INCH
            DEPTH. WINTER WHEAT CROP DESTROYED.

0339 PM     HAIL             SIMMS                   47.49N 111.93W
06/16/2007  E0.50 INCH       CASCADE            MT   TRAINED SPOTTER

            ESTIMATED HALF INCH HAIL FALLING.

0340 PM     HAIL             1 E SILVER CITY         46.76N 112.15W
06/16/2007  E0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED DIME SIZE HAIL FALLING.

0345 PM     HAIL             1 SSE SIMMS             47.48N 111.92W
06/16/2007  M0.75 INCH       CASCADE            MT   TRAINED SPOTTER

0345 PM     HAIL             SILVER CITY             46.76N 112.17W
06/16/2007  M0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

0355 PM     HAIL             6 N HELENA              46.68N 112.02W
06/16/2007  M1.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED PING PONG BALL SIZE HAIL FALLING.

0357 PM     HAIL             CUT BANK                48.63N 112.33W
06/16/2007  M1.00 INCH       GLACIER            MT   TRAINED SPOTTER

            ONE INCH HAIL IN THE CITY OF CUT BANK.

0358 PM     HAIL             HAUSER DAM              46.76N 111.89W
06/16/2007  E0.75 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED PENNY SIZE HAIL FALLING.

0415 PM     HAIL             CUT BANK                48.63N 112.33W
06/16/2007  M0.50 INCH       GLACIER            MT   TRAINED SPOTTER

0418 PM     TSTM WND GST     3 SW GREAT FALLS        47.47N 111.34W
06/16/2007  M48.00 MPH       CASCADE            MT   OFFICIAL NWS OBS

            48 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.

0420 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  E1.75 INCH       CASCADE            MT   PUBLIC

            GOLF BALL SIZE HAIL FALLING IN THE CITY OF GREAT FALLS.

0425 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  E1.00 INCH       CASCADE            MT   PUBLIC

            QUARTER SIZE HAIL FALLING IN THE RIVERVIEW AREA...IN THE
            CITY OF GREAT FALLS.

0425 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  M1.00 INCH       CASCADE            MT   NWS EMPLOYEE

            QUARTER SIZE HAIL COVERING THE GROUND IN DOWNTOWN GREAT
            FALLS.

0430 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  E1.50 INCH       CASCADE            MT   LAW ENFORCEMENT

            PING PONG BALL SIZE HAIL FALLING ON THE NORTH AND EAST
            SIDE OF GREAT FALLS.

0438 PM     HAIL             1 E SILVER CITY         46.76N 112.15W
06/16/2007  M0.88 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

0440 PM     HAIL             35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007  E0.88 INCH       MEAGHER            MT   TRAINED SPOTTER

            ESTIMATED NICKEL SIZE HAIL FALLING.

0445 PM     HAIL             9 N BELT                47.52N 110.93W
06/16/2007  M1.75 INCH       CASCADE            MT   TRAINED SPOTTER

            GOLF BALL SIZE HAIL FALLING. HAIL COVERED THE GROUND.
            WINDS ESTIMATED AROUND 55 TO 60 MPH.

0447 PM     HAIL             HELENA                  46.60N 112.02W
06/16/2007  E0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            DIME SIZE HAIL FALLING NEAR CARROLL COLLEGE IN THE CITY
            OF HELENA.

0450 PM     HAIL             HELENA                  46.60N 112.02W
06/16/2007  E1.00 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            LOTS OF PEA-SIZED HAIL WITH LARGER STONES MIXED IN

0455 PM     TSTM WND GST     EAST HELENA             46.59N 111.92W
06/16/2007  E65.00 MPH       LEWIS AND CLARK    MT   PUBLIC

            TREES WITH TRUNKS OF 12 TO 18 INCHES IN DIAMETER BENT
            NEARLY TO GROUND...BUT NOT BROKEN. PUBLIC STATED THAT IT
            APPEARED THAT A FUNNEL CLOUD TRIED TO FORM THEN COLLAPSED
            WITH OUTFLOW FOLLOWING THE COLLAPSE. ONE HALF INCH
            DIAMETER HAIL ALSO FELL.

0520 PM     HAIL             NEIHART                 46.93N 110.74W
06/16/2007  M0.75 INCH       CASCADE            MT   TRAINED SPOTTER

0535 PM     HAIL             35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007  M0.88 INCH       MEAGHER            MT   TRAINED SPOTTER

            NICKEL SIZE HAIL FALLING.

0550 PM     HAIL             2 N HELENA              46.63N 112.02W
06/16/2007  M0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            HALF INCH HAIL FALLING JUST NORTH OF HELENA.

0550 PM     HEAVY RAIN       17 E FORT BENTON        47.83N 110.29W
06/16/2007  M0.57 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0610 PM     HEAVY RAIN       7 W STANFORD            47.15N 110.37W
06/16/2007  M1.25 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            1/4 INCH HAIL FELL.

0715 PM     HAIL             3 NE HOBSON             47.03N 109.83W
06/16/2007  E0.75 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            PENNY SIZE HAIL FALLING.

&&

THIS IS A SUMMARY OF ALL SEVERE WEATHER REPORTS RECIEVED SINCE NOON
TODAY.

BRUSDA
Local storm report, Jun 16, 10:34 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 PM MDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND GST     12 N HINGHAM            48.73N 110.42W
06/16/2007  E60.00 MPH       HILL               MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
            SIZE HAIL.

1240 PM     HAIL             5 N GILDFORD            48.64N 110.30W
06/16/2007  E0.75 INCH       HILL               MT   TRAINED SPOTTER

            HAIL COVERED GROUND AND DAMAGED WINTER WHEAT CROP.

1250 PM     TSTM WND GST     9 N GILDFORD            48.70N 110.30W
06/16/2007  E60.00 MPH       HILL               MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
            SIZE HAIL.

0103 PM     TSTM WND GST     6 SE SIMPSON            48.87N 110.11W
06/16/2007  E55.00 MPH       HILL               MT   TRAINED SPOTTER

            ESTIMATED WIND GUSTS NEAR 55 MPH...AND SOME PEA SIZE
            HAIL.

0120 PM     TSTM WND GST     12 N HAVRE              48.72N 109.68W
06/16/2007  E60.00 MPH       HILL               MT   PUBLIC

            ESTIMATED WIND GUSTS NEAR 60 MPH.

0210 PM     HAIL             13 N LOHMAN             48.78N 109.40W
06/16/2007  E1.00 INCH       BLAINE             MT   TRAINED SPOTTER

            ESTIMATED QUARTER SIZE HAIL. HAIL LASTED FOR 25
            MINUTES...FROM 210 PM TO 235 PM. ESTIMATED WINDS NEAR 50
            MPH...WITH SMALL TREE BRANCHES DOWN. RAINFALL AMOUNT OF
            1.50 INCHES FELL JUST DURING THIS STORM.

0250 PM     HAIL             6 SW HOGELAND           48.79N 108.75W
06/16/2007  M0.25 INCH       BLAINE             MT   TRAINED SPOTTER

0255 PM     FUNNEL CLOUD     HARLEM                  48.53N 108.78W
06/16/2007                   BLAINE             MT   CO-OP OBSERVER

            OBSERVER SPOTTED FUNNEL CLOUD BETWEEN TOWNS OF HARLEM AND
            ZURICH...NEAR 8 MILE HILL. FUNNEL CLOUD LASTED 3-4
            MINUTES ENDING AT 255 PM. FUNNEL CLOUD REACHED HALFWAY

            DOWN TO THE GROUND BEFORE MOVING BACK UP INTO MAIN CLOUD.

0315 PM     HAIL             16 NNE HARLEM           48.75N 108.65W
06/16/2007  E1.00 INCH       BLAINE             MT   TRAINED SPOTTER

            ESTIMATED QUARTER SIZE HAIL. SEVERE CROP DAMAGE TO WINTER
            WHEAT.

0330 PM     HAIL             12 S TURNER             48.67N 108.41W
06/16/2007  M1.00 INCH       BLAINE             MT   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL COVERED GROUND TO ONE INCH
            DEPTH. WINTER WHEAT CROP DESTROYED.

0339 PM     HAIL             SIMMS                   47.49N 111.93W
06/16/2007  E0.50 INCH       CASCADE            MT   TRAINED SPOTTER

            ESTIMATED HALF INCH HAIL FALLING.

0340 PM     HAIL             1 E SILVER CITY         46.76N 112.15W
06/16/2007  E0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED DIME SIZE HAIL FALLING.

0345 PM     HAIL             SILVER CITY             46.76N 112.17W
06/16/2007  M0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

0345 PM     HAIL             1 SSE SIMMS             47.48N 111.92W
06/16/2007  M0.75 INCH       CASCADE            MT   TRAINED SPOTTER

0355 PM     HAIL             6 N HELENA              46.68N 112.02W
06/16/2007  M1.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED PING PONG BALL SIZE HAIL FALLING.

0357 PM     HAIL             CUT BANK                48.63N 112.33W
06/16/2007  M1.00 INCH       GLACIER            MT   TRAINED SPOTTER

            ONE INCH HAIL IN THE CITY OF CUT BANK.

0358 PM     HAIL             HAUSER DAM              46.76N 111.89W
06/16/2007  E0.75 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            ESTIMATED PENNY SIZE HAIL FALLING.

0415 PM     HAIL             CUT BANK                48.63N 112.33W
06/16/2007  M0.50 INCH       GLACIER            MT   TRAINED SPOTTER

0418 PM     TSTM WND GST     3 SW GREAT FALLS        47.47N 111.34W
06/16/2007  M48.00 MPH       CASCADE            MT   OFFICIAL NWS OBS

            48 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.

0420 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  E1.75 INCH       CASCADE            MT   PUBLIC

            GOLF BALL SIZE HAIL FALLING IN THE CITY OF GREAT FALLS.

0425 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  M1.00 INCH       CASCADE            MT   NWS EMPLOYEE

            QUARTER SIZE HAIL COVERING THE GROUND IN DOWNTOWN GREAT
            FALLS.

0425 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  E1.00 INCH       CASCADE            MT   PUBLIC

            QUARTER SIZE HAIL FALLING IN THE RIVERVIEW AREA...IN THE
            CITY OF GREAT FALLS.

0430 PM     HAIL             GREAT FALLS             47.50N 111.29W
06/16/2007  E1.50 INCH       CASCADE            MT   LAW ENFORCEMENT

            PING PONG BALL SIZE HAIL FALLING ON THE NORTH AND EAST
            SIDE OF GREAT FALLS.

0438 PM     HAIL             1 E SILVER CITY         46.76N 112.15W
06/16/2007  M0.88 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

0440 PM     HAIL             35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007  E0.88 INCH       MEAGHER            MT   TRAINED SPOTTER

            ESTIMATED NICKEL SIZE HAIL FALLING.

0445 PM     HAIL             9 N BELT                47.52N 110.93W
06/16/2007  M1.75 INCH       CASCADE            MT   TRAINED SPOTTER

            GOLF BALL SIZE HAIL FALLING. HAIL COVERED THE GROUND.
            WINDS ESTIMATED AROUND 55 TO 60 MPH.

0447 PM     HAIL             HELENA                  46.60N 112.02W
06/16/2007  E0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            DIME SIZE HAIL FALLING NEAR CARROLL COLLEGE IN THE CITY
            OF HELENA.

0450 PM     HAIL             HELENA                  46.60N 112.02W
06/16/2007  E1.00 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            LOTS OF PEA-SIZED HAIL WITH LARGER STONES MIXED IN

0455 PM     TSTM WND GST     EAST HELENA             46.59N 111.92W
06/16/2007  E65.00 MPH       LEWIS AND CLARK    MT   PUBLIC

            TREES WITH TRUNKS OF 12 TO 18 INCHES IN DIAMETER BENT
            NEARLY TO GROUND...BUT NOT BROKEN. PUBLIC STATED THAT IT
            APPEARED THAT A FUNNEL CLOUD TRIED TO FORM THEN COLLAPSED
            WITH OUTFLOW FOLLOWING THE COLLAPSE. ONE HALF INCH
            DIAMETER HAIL ALSO FELL.

0520 PM     HAIL             NEIHART                 46.93N 110.74W
06/16/2007  M0.75 INCH       CASCADE            MT   TRAINED SPOTTER

0535 PM     HAIL             35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007  M0.88 INCH       MEAGHER            MT   TRAINED SPOTTER

            NICKEL SIZE HAIL FALLING.

0550 PM     HEAVY RAIN       17 E FORT BENTON        47.83N 110.29W
06/16/2007  M0.57 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0550 PM     HAIL             2 N HELENA              46.63N 112.02W
06/16/2007  M0.50 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            HALF INCH HAIL FALLING JUST NORTH OF HELENA.

0610 PM     HEAVY RAIN       7 W STANFORD            47.15N 110.37W
06/16/2007  M1.25 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            1/4 INCH HAIL FELL.

0715 PM     HAIL             3 NE HOBSON             47.03N 109.83W
06/16/2007  E0.75 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            PENNY SIZE HAIL FALLING.

1000 PM     HAIL             BOULDER                 46.24N 112.12W
06/16/2007  M0.50 INCH       JEFFERSON          MT   TRAINED SPOTTER

&&

MPJ

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:01 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus, Judith Basin59 min
Jun 16, 7:01 PM MDTSevere Thunderstorm WarningTFXJudith Basin29 min
Jun 16, 11:58 PM MDTSevere Thunderstorm WarningTFXFergus, Judith Basin47 min

Nearby

Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.